Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Taking amilodipine and lisinopril for bp. Getting headache, dizziness and nausea. Side effect?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 634 Questions
Question
Good morning,
My husband (53, fit, reasonably good health) is feeling dizzy, nauseated, with headache, and I just took his b/p which was 148/60 sitting, then 147/59 reclining. The docs just doubled his b/p meds yesterday to 25/20mg of HCTZ/Lisinopril and 10mg of amilodipine. His dialstolic has never been this low. Could this medication increase explain this onset of symptoms, and if so, should he continue with the increased dose or back off until he sees his physician first?
Thank you for your consideration or our query.
XXXXXXX
Posted Sat, 30 Mar 2013 in Medicines and Side Effects
 
 
Answered by Dr. Payman Hajiazim 42 minutes later
Hi there, thanks for asking. He is actually taking three medications for his blood pressure. Amliodipine is a medication which dilates the blood vessels, so it affects the diastolic pressure more than some other antihypertensive medications. As you mentioned, change in the dose is probably the cause of this drop in the pressure. It is appropriate to decrease the dose of amliodipine until he sees his doctor. If he is dehydrated, it is appropriate to take more fluid as well. Dizziness, nauseated and headaches are the common presentations of change in blood pressure and your guess it right. Let me know about any change before or after visiting his doctor. I wish your family a good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor